|Ecstasy and HIV meds
Nov 25, 2013
I recently started meds and was told by a friend not to take any MDMA because the drug can cause an overdose by stopping the metabolic process for MDMA. Is there any truth to this?
| Response from Dr. Fawcett
Thanks for writing. Because certain HIV drugs, especially protease inhibitors, are metabolized by the same pathways as ecstasy, taking them simultaneously can result in elevated levels of ecstasy in the blood. This combination has resulted in at least one reported death.
I'd recommend speaking frankly with your physician about combining these drugs and be aware of mollies, which are reputed to be pure MDMA. Lab tests across the country are finding that they are often not ecstasy at all, but rather methamphetamine or mephedrone, the infamous "bath salts" we heard so much about last year.
Thanks for writing and be safe,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Should I Get Tested After Urine Contact?
- Unprotected Anal Sex Without Ejaculation How Long Does It Take To Test Positive For HIV
- Vaginal Sex Without Condom How Long Does It Take To Test Positive For HIV
- Does HIV Cause Blisters?
- Does HIV Cause Blood In Urine?
- Itchy Rash During Seroconversion
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.